EconPapers    
Economics at your fingertips  
 

EFFECTIVE AND SIMPLE VWAP OPTIONS PRICING MODEL

Alexander Buryak () and Ivan Guo
Additional contact information
Alexander Buryak: The National Australia Bank, Group Market Risk, Market Risk Quantitative Support, 255 George St., Sydney 2000, Australia
Ivan Guo: The National Australia Bank, Group Market Risk, Market Risk Quantitative Support, 255 George St., Sydney 2000, Australia;

International Journal of Theoretical and Applied Finance (IJTAF), 2014, vol. 17, issue 06, 1-13

Abstract: Volume weighted average price (VWAP) options are a popular security type in many countries, but despite their popularity very few pricing models have been developed so far for VWAP options. This can be explained by the fact that the VWAP pricing problem is set in an incomplete market since there is no underlying with which to hedge the volume risk, and hence there is no uniquely defined price. Any price, which is obtained will include a market price of volume risk which must be determined from the corresponding volume statistics. Our analysis strongly supports the hypothesis that the empirical volume statistics of ASX equities can be described reasonably well by fitted gamma distributions. Based on this observation we suggest a simple gamma process-based model that allows for the exact analytic pricing of VWAP options in a rather straightforward way.

Keywords: Equity option; volume weighting; analytic pricing (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (13)

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024914500368
Access to full text is restricted to subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:17:y:2014:i:06:n:s0219024914500368

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0219024914500368

Access Statistics for this article

International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston

More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2025-03-20
Handle: RePEc:wsi:ijtafx:v:17:y:2014:i:06:n:s0219024914500368